Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from dry cough. Prescribed montair, cough reoccurs on stopping medication. Can I continue using it?

I have been prescribed Montair 10 mg for dry cough .I am taking it since last 4 months and is very effective.If i stop it, dry cough reappears.can i take it on regularly for long time. I am 62 years old,take amlogard 5 mg for BP .Height 5 ft 7 inches.weight 70 kg.No other problem expect BP.Does it reduce sex drive? My surgeon told me that Montair affects white blood cells.Is it so pls.Thanks.
Asked On : Sat, 5 Jan 2013
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
There may be possibilities of upper respiratory tract infection or cough variant asthma.
You should consult with internal medicine specialist and should go for thorough check up.
You should go for chest x ray, complete hemogram and ESR.
As such there is no correlation between amlogard and cough.
You should continue montair along with cough suppressants.
Montair acts by inhibiting release of leukotrienes from white blood cells but it benefits in cough and as such changes in WBC's is not related with cough.
Take care.
Dr. Mayank Bhargava
Answered: Sat, 5 Jan 2013
I find this answer helpful
General & Family Physician Dr. Ravi Kant's  Response
H! montair can cause increase in eosinophil count , on long term use it can cause cough,nasal congestion, bleeding tendency, arthralgia, agitation, halucination, seizure and try to avoid long term use of montair.Find out the cause of dry cough, it might be due to chronic asthma or allergic bronchitis.As montelukast is second line treatment in these condition and not usually preferred for long term use , instead of it you can take inhaler of corticosteroid or long acting beta 2 adreno receptor agonist. If suffering from allergic bronchitis then avoid exposure to the allergens.

Amlogard is a calcium channel blocker which can cause impotence but its incidence is very rare(1 in 1000). Your body mass index is about 24 , so you are mildly obese and need some weight reduction for which you should go for morning walk and avoid fatty meal, do light exercises, low salt intake, avoid smoking and alcohol intake, instead of amlogard you can go for combination of diuretics and angiotensin II receptor blocker.
Answered: Sat, 5 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor